Texas, 2012High Wind in Texas, May 5, 2012
May 5, 2012 · NWS MAF · 1 event in 1 county or zone
An upper trough passing by to the north of the region resulted in high winds in the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough passing by to the north of the region resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 5, 10:08 AM MST, 1 hour 43 minutes earlier.
Area forecast discussion, May 5, 10:08 AM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1208 PM CDT SAT MAY 5 2012
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS AS MID AND HIGH
CLOUDS STREAM NORTHEASTWARD OVER THE REGION. GUSTY WESTERLY WINDS
WILL AFFECT ALL TAF SITES WITH THE STRONGEST WINDS...AROUND 20KT
SUSTAINED...AT KCNM. WINDS WILL DIMINISH AROUND 06/01Z AT ALL TAF
SITES...BUT INCREASE FROM THE WEST AROUND 06/15Z. 67
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, May 5, 1:15 AM MST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 AM CDT SAT MAY 5 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-060815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
315 AM CDT SAT MAY 5 2012 /215 AM MDT SAT MAY 5 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
VERY WARM...DRY AND BREEZY CONDITIONS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS
AND SOUTHEAST NEW MEXICO PLAINS. A RED FLAG WARNING IS IN EFFECT.
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ALONG
AND EAST OF A FORT STOCKTON TO SNYDER LINE. LARGE HAIL AND
DAMAGING WIND MAY ACCOMPANY THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORM CHANCES WILL BE ON THE INCREASE MONDAY THROUGH
FRIDAY. HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL MAY
ACCOMPANY THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- May 5, 11:51 AM MST to 1:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
Sustained westerly winds of 40 mph or greater occurred through Guadalupe Pass for 2-3 hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, May 5 to 6, 20122 deaths · 2 injured · $25,000 · 1.5 in hail · 22 events
- Flash Flooding and Hail in South Dakota, May 5 to 6, 20121 death · $3.0 million · 1.75 in hail · 29 events
- Flash Flooding and Debris Flows in Puerto Rico, May 5 to 7, 20121 death · $60,000 · 0.75 in hail · 9 events
- Flash Flood and Hail in South Dakota, May 5 to 6, 2012$2.0 million · 2.5 in hail · 33 events
- Wildfire in Texas, May 5, 20123 injured · $80,000 · 1 event
- Lightning Strike in Minnesota, May 5, 2012$250,000 · 1 event
- Damaging Winds in Kentucky, May 5, 2012$215,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Tennessee, May 5, 2012$85,000 · 1 in hail · 4 events
- Hail and Heavy Rain in Nebraska, May 5 to 6, 20121.75 in hail · 24 events
- Hail in South Dakota, May 5, 2012$20,000 · 2 in hail · 3 events
- Hail in South Dakota, May 5, 20121.75 in hail · 15 events
- Flash Flood and Hail in Missouri, May 5 to 7, 2012$1,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379204.